Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 1, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Apr 8, 2022, 8:03 PM EDT for Brunswick County, North Carolina. It took effect at Apr 9, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 8:03 PM EDT (00:03 UTC)
- In effect from
- Apr 9, 2022, 6:00 AM EDT
- Expired
- Apr 9, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662 WHUS42 KILM 090003 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 803 PM EDT Fri Apr 8 2022 NCZ110-091200- /O.NEW.KILM.BH.S.0001.220409T1000Z-220410T0000Z/ Coastal Brunswick- 803 PM EDT Fri Apr 8 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...Strong west to east longshore current expected. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Saturday through Saturday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 21
3 follow-up statements
958 WHUS42 KILM 090848 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 448 AM EDT Sat Apr 9 2022 NCZ110-091700- /O.CON.KILM.BH.S.0001.220409T1000Z-220410T0000Z/ Coastal Brunswick- 448 AM EDT Sat Apr 9 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong west to east longshore current expected. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Saturday through Saturday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ IGB
344 WHUS42 KILM 091506 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1106 AM EDT Sat Apr 9 2022 NCZ110-100000- /O.CON.KILM.BH.S.0001.000000T0000Z-220410T0000Z/ Coastal Brunswick- 1106 AM EDT Sat Apr 9 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong west to east longshore current expected. Moderate rip currents also expected. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Saturday through Saturday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 19
662 WHUS42 KILM 092348 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 748 PM EDT Sat Apr 9 2022 NCZ110-100100- /O.EXP.KILM.BH.S.0001.000000T0000Z-220410T0000Z/ Coastal Brunswick- 748 PM EDT Sat Apr 9 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 8, 7:42 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 8, 7:42 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
742 PM EDT Fri Apr 8 2022
.SYNOPSIS...
Breezy, dry, and cool weather is expected this weekend as
strong low pressure moves through New England and then the
Canadian Maritimes. Meanwhile, high pressure will move east over
the Gulf of Mexico this weekend and then push off the Southeast
coast early to mid next week. The next frontal system will
bring a chance of showers and thunderstorms by the second part
of next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
Deep cyclonic flow now in place across basically the
eastern third of the U.S. Several shortwaves will traverse this main
flow with one currently in Tennessee and a weaker wave in North
Carolina as well. This is leading to cold air advection moreso to
the west where the convective clouds are based with gusty southwest
winds across all areas. Overall the forecast will be mainly
blustery with intervals of cloud cover moreso during the daytime
hours Saturday and trending colder. Some guidance is wobbling back
and forth on a few sprinkles with the shortwave later Saturday but
virga seems more likely with the deep inverted V soundings. Lows
tonight will be in the lower to middle 40s although if anything they
could be warmer via the mixed boundary layer. Much cooler Saturday
as well with mainly lower 60s.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
Still expecting a chilly Saturday night with steadily
diminishing cloud cover and below normal heights aloft
persisting with troughing swinging through the eastern CONUS.
However, with the area between low pressure moving NE through
Maine and high pressure over the GOMEX, do not expect winds to
fully decouple for most areas. In addition, decent dewpoint
depressions should also help mitigate the frost threat. That
said, will be close for a couple hours inland early Sunday
morning. Sunday will be a pleasant day with abundant sunshine
and highs in the mid to upper 60s. WNW/W winds should not be
quite as gusty as Saturday as surface high pres nears from the
SW, but still occasionally to 15-20mph or so. Sunday night
will see decent radiational cooling with lighter winds overall
and mostly clear skies persisting. Have thus leaned towards the
cool side of the guidance, with lows in the low to mid 40s for
most (near 50 beaches).
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Early next week will be highlighted by dry weather and a gradual
warming trend, as mid to upper ridging gradually builds over the
area, and surface high pres slides east into the SW North Atlantic
waters SE of Cape Fear. This will allow temps to trend above normal,
with 80s developing for much of area Tue/Wed. Only real exception to
that will be the beaches that will hover in the mid to upper 70s and
perhaps even slightly cooler near Brunswick/south facing beaches due
to developing onshore SSW/SW flow. Warm/above normal wx looks to
persist into the second part of next week. Shower/tstm chances are
gradually reintroduced for the second part of the workweek, although
latest guidance overall seems to have slowed a bit with the culprit
frontal system (and still plenty of timing differences in the NWP
guidance).
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Extended duration of VFR for all sites ahead. Some mid cloud
will move in from the west midday through mid-afternoon Sat but
bases will remain AOA 6k ft into Sat night. Gusty west winds
will be the biggest issues on Sat with sustained winds 10-15 kt
and potential for gusts around 25 kt, especially late morning
through early afternoon.
Extended Outlook...VFR.
&&
.MARINE...
Through Saturday...Winds and seas on the increase this
afternoon as expected. A series of surface troughs and or fronts
will move across the waters through Saturday keeping winds
either west to southwest in a range of 20-25 knots. Cold air
advection is associated with these features hence the stronger
winds. A small craft advisory is now in effect through the near
term period. Winds and seas will be a bit marginal for a time
Saturday but will probably see 25 knot gusts at all times and
the continuity makes more sense. The offshore component to the
winds will keep the higher six foot seas mostly confined to the
outer waters with an overall range of 4-6 feet expected.
Saturday Night through Thursday...Expecting SCA level winds to pulse
up again through Saturday night behind a secondary surface trough.
Winds trend NW briefly early Sunday with this, with things gradually
relaxing Sun aftn/evening as overall pressure gradient weakens as
high pres noses in from the SW and low pres lifts through the
Canadian Maritimes. Seas will mainly only reach SCA level (6ft) Sat
night off of Cape Fear due to the very Wly wind direction. However,
given short period nature due to limited fetch lengths with lots of
W in the direction, expecting quite rough conditions. Winds/seas
come down below 15kt/3ft later Sunday night through Monday aftn with
high pres. Moderate S/SW winds then develop thereafter through
midweek as high pressure slides east off the SE US coast. Potential
for stronger S/SW winds/seas later in the week as the next front
approaches, but details uncertain at this time.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory until 7 AM EDT Sunday for AMZ250-252-254-
256.
&&
SYNOPSIS...ILM
NEAR TERM...SHK
SHORT TERM...MCW
LONG TERM...MCW
AVIATION...III
MARINE...SHK/MCWHazardous weather outlook, Apr 8, 3:31 PM EDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 331 PM EDT Fri Apr 8 2022 AMZ250-252-254-256-091945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 331 PM EDT Fri Apr 8 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory conditions will likely continue into early Sunday across a portion of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 091945- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 331 PM EDT Fri Apr 8 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.